Alert archive / Florida / Special Marine Warnings in 2021
Special Marine Warning 31, NWS Melbourne, FL
NWS Melbourne, FL issued this special marine warning at Apr 19, 2021, 12:20 AM EDT. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2021, 12:20 AM EDT (04:20 UTC)
- Expired
- Apr 19, 2021, 1:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Apr 18, 10:00 PM EDT, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 18, 10:00 PM EDT, 2 hours 20 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1000 PM EDT Sun Apr 18 2021 .DISCUSSION... Some gusty storms moved through Lake and Volusia counties this evening, part of a line of convection that extends SW through the eastern Gulf/west central FL. While the northern storms are pushing offshore this evening, with light to moderate rain filling in behind, stronger storms are currently pushing onshore around the Tampa area. This convection is expected to continue eastward through central FL late this evening and overnight, with some lingering potential for isolated strong to damaging straight line winds, and possibly some hail into the rest of tonight. Hi- res guidance hasn't been terribly reliable, but with a passing S/W and increasing moisture will continue to lean toward higher rain chances overnight, with PoPs up to 60-70 percent over much of the area, except 40-50 percent across southern portions of Okeechobee County and the Treasure Coast. Cloudy conditions and low in the 60s expected for tonight. && .AVIATION...Some gusty showers and storms have already shifted offshore of Volusia County this evening, with line of convection pushing onshore west central Florida expected to continue eastward through I-4 and likely through Osceola/Brevard, potentially into Okeechobee County and Treasure Coast later tonight. While convection may weaken some as it shifts eastward from Tampa, a lingering threat for isolated strong to severe storms will be possible. Tempo IFR/MVFR conditions will occur with any storms, with more predominant MVFR/locally IFR cigs building into the area later tonight and lingering through tomorrow, as high coverage of showers and storms are expected to continue as quasi-stationary front remains draped across central FL. && .MARINE...Gusty offshore moving showers and storms will continue to be possible overnight as frontal boundary continues southward and stalls across central FL. Outside of any storm activity, winds will be variable up to 15 kt tonight, becoming W/SW late tonight into early Monday morning. Then a shift from the NW is forecast to start in the late afternoon from Volusia waters southward. Seas will be 2-3 ft outside any storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 65 76 63 77 / 80 80 60 80 MCO 68 79 66 79 / 70 80 70 80 MLB 68 82 67 82 / 70 80 70 80 VRB 69 85 66 84 / 60 80 70 80 LEE 67 75 65 76 / 80 80 60 80 SFB 67 77 65 78 / 70 80 70 80 ORL 70 79 67 80 / 70 80 70 80 FPR 67 86 67 85 / 50 80 70 70 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Weitlich/Cristaldi
Hazardous weather outlook, Apr 18, 7:00 PM EDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 700 PM EDT Sun Apr 18 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-191100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 700 PM EDT Sun Apr 18 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Coverage and intensity of showers and thunderstorms is expected to increase across the northern half of east central Florida overnight. The main areas for storm development through this evening will be along and northwest of Interstate 4, with activity spreading farther south into Osceola and Brevard Counties late tonight. Any stronger storms may produce frequent cloud to ground lightning, wind gusts above 40 mph, small hail and torrential downpours. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly north of Kissimmee and metro Orlando. These low spots will create possible driving hazards, as rain amounts of 1 to 2 inches will be possible locally by this evening. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from storms may affect larger inland lakes and north of Lake Kissimmee and Cocoa Beach before pushing offshore the Volusia and Brevard coasts. Any storms will be capable of producing briefly strong winds, and occasional to frequent lightning strikes. .RIP CURRENT IMPACT... A moderate risk of rip currents continues at the beaches of east central Florida. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. High coverage of showers and storms will continue across the northern counties, then spread southward across all of east central Florida through Monday and Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Rainfall amounts may total 3 to 4 inches, or a little higher in some areas. A Moderate Risk of rip currents will continue at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Cristaldi
In the hours before
Special weather statement, Apr 18, 7:13 PM EDT, 5 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
713 PM EDT Sun Apr 18 2021
FLZ041-141-190000-
Coastal Volusia FL-Inland Volusia FL-
713 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 800
PM EDT...
At 710 PM EDT, Doppler radar was tracking strong thunderstorms over
and northeast of DeLand, moving east at 35 mph.
Wind gusts of 30 to 40 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, Port Orange, DeLand, New Smyrna Beach and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near any nearby lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 2909 8090 2899 8082 2896 8137 2898 8135
2899 8137 2903 8140 2913 8142 2928 8099
TIME...MOT...LOC 2310Z 252DEG 31KT 2905 8133
CristaldiSpecial weather statement, Apr 18, 7:57 PM EDT, 4 hours 23 minutes before
Special Weather Statement
National Weather Service Melbourne FL
757 PM EDT Sun Apr 18 2021
FLZ041-044-141-190100-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
757 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAKE AND
NORTHERN VOLUSIA COUNTIES UNTIL 900 PM EDT...
At 754 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fruitland Park to near Salt Springs to near
Pittman. Movement was east-northeast at 40 mph.
Pea size hail and wind gusts up to 50 mph will be possible with these
storms.
Locations impacted include...
Astorm Lake George, Pierson, Ormond-By-the-Sea, Ormond Beach, Daytona Beach,
Ormond Beach and Holly Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2924 8098 2897 8166 2905 8166
2906 8164 2928 8164 2932 8168 2938 8145
2940 8142 2926 8142 2927 8115 2941 8116
2943 8111
TIME...MOT...LOC 2354Z 238DEG 37KT 2946 8166 2929 8176 2902 8173
CristaldiSpecial weather statement, Apr 18, 8:13 PM EDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Melbourne FL
813 PM EDT Sun Apr 18 2021
FLZ041-044>046-144-190115-
Northern Lake County FL-Orange FL-Seminole FL-Inland Volusia FL-
Southern Lake County FL-
813 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LAKE, NORTHWEST ORANGE,
NORTHWEST SEMINOLE, AND CENTRAL VOLUSIA COUNTIES UNTIL 915 PM EDT...
At 811 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emeralda to near Groveland. Movement was
east-northeast at 30 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Leesburg, Eustis, Lake Apopka, Apopka, Zellwood and Plymouth.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2896 8194 2896 8166 2897 8166 2910 8133
2875 8128 2862 8169 2861 8196
TIME...MOT...LOC 0011Z 245DEG 25KT 2891 8181 2860 8182
CristaldiSpecial weather statement, Apr 18, 8:35 PM EDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Melbourne FL
835 PM EDT Sun Apr 18 2021
FLZ041-141-190100-
Coastal Volusia FL-Inland Volusia FL-
835 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VOLUSIA COUNTY UNTIL 900
PM EDT...
At 833 PM EDT, Doppler radar was tracking strong thunderstorms near
Osteen and Deltona, moving northeast at 30 mph.
Wind gusts to around 40 mph will be possible with these storms.
Locations impacted include...
Deltona, Lake Helen, Spruce Creek and Port Orange.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2924 8098 2881 8106 2883 8111 2882 8113
2884 8129 2911 8133
TIME...MOT...LOC 0033Z 187DEG 28KT 2887 8118
CristaldiSpecial weather statement, Apr 18, 9:00 PM EDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Melbourne FL
900 PM EDT Sun Apr 18 2021
FLZ041-044-141-190145-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
900 PM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE AND CENTRAL
VOLUSIA COUNTIES UNTIL 945 PM EDT...
At 900 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ormond-By-the-Sea to near Daytona
International Speedway to Lake Helen. Another strong storm was
approaching Port Orange. Movement was northeast at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2910 8090 2900 8083 2894 8106
2891 8149 2911 8136 2926 8127 2927 8115
2941 8116 2943 8111
TIME...MOT...LOC 0100Z 236DEG 40KT 2940 8111 2922 8109 2898 8126
CristaldiThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Apr 18, 8:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Apr 18, 9:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 18, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Apr 19, 3:28 AM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 19, 3:53 AM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 19, 3:56 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 19, 5:59 AM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Apr 19, 6:25 AM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Apr 19, 6:38 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 19, 7:24 AM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Apr 19, 7:39 AM EDT | Special Marine Warning | MLB | 30 min | |
| Apr 19, 8:25 AM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Apr 19, 8:28 AM EDT | Special Marine Warning | MLB | 29 min | |
| Apr 19, 9:23 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Apr 19, 9:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 19, 10:03 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 42 min |
| Apr 19, 10:08 AM EDT | Special Marine Warning | MLB | 52 min | |
| Apr 19, 10:41 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 49 min |
| Apr 19, 11:28 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Apr 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 19, 1:06 PM EDT | Special Weather Statement | MLB | Martin, Okeechobee, Saint Lucie | 54 min |
| Apr 19, 3:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
Nearby
Special Marine Warnings in Florida, 2021Every special marine warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.